APPLIED MATHEMATICS LETTERS, vol.21, no.6, pp.563-570, 2008 (Journal Indexed in SCI)
This Study is related to inverse coefficient problems for a nonlinear parabolic variational inequality with an unknown leading coefficient in the equation for the gradient of the solution. An inverse method, involving minimization of a least-squares cost functional, is developed to identify the unknown coefficient. It is proved that the solution of the corresponding direct problem depends continuously on the coefficient. On the basis of this, the existence of a quasisolution of the inverse problem is obtained in the appropriate class of admissible coefficients. (C) 2007 Elsevier Ltd. All rights reserved.